MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 10/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned wrapped in a surgical sponge.Solution was dried on the lens.The optic was cut into pieces typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.However, not applicable to the reported complaint.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided in the file that in the surgeon's opinion, there was no quality issue with the lens that caused or contributed to the event.It was indicated that the patient "couldn't tolerate".The multifocal company lens, 21.5 diopter, add power +2.2 & 3.2 lens was exchanged for an unspecified monofocal iol.Due to the exchange of a multifocal lens to a monofocal lens, the replacement lens may have been an improved choice for the patient¿s vision needs.Surgeon indicated the patient's issues have resolved and the prognosis is "good with monofocal lens".No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision, visual disturbance and constant foreign body sensation and the patient was unhappy with the vision.The lens was explanted and replaced with monofocal lens in a secondary procedure.The clinical reason for the explant was mentioned as can't tolerate vision.Additional information has been requested.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23714598
Report Number1119421-2025-03071
Device Sequence Number21044213
Product Code MFK
UDI-Device Identifier00380652413671
UDI-Public(01)00380652413671(17)290122(11)250124(10)15970075
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.215
Device Lot Number15970075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL , CARTRIDGE D; MONARCH III IOL , INJECTOR; PROVISC OVD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale